STATUS EPILEPTICUS FOLLOWING LOCAL ANAESTHESIA IN A PREVIOUSLY HEALTHY INFANT.
European Journal of Molecular & Clinical Medicine,
2022, Volume 9, Issue 4, Pages 2875-2881
AbstractBackground: Lidocaine Hydrochloride is a widely used local anaesthetic agent in almost all medical specialties that is well tolerated. But Systemic or local anaesthetics are studied to have proconvulsant activities and seizures could occur as a side effect even with local anaesthesia. Case presentation: I present the case of a 6-and-half-month-old infant who developed intermittent tonic–clonic convulsions immediately after the instillation of local anaesthetic agent before performing incision & drainage of an abscess. Naranjo probability scale categorized the relationship between the drug and the event as probable. The patient was stabilized and referred to higher centre. Conclusion: This case is reported to acquaint medical practitioners to possibility of systemic toxicity by local anaesthesia although uncommon; so that such complications can be avoided or managed promptly if occurs, to optimize patient outcome.
- Article View: 100
- PDF Download: 170